MAUDE Adverse Event Report: BIOSENSE WEBSTER INC THERMOCOOL SMARTTOUCH SF; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC THERMOCOOL SMARTTOUCH SF; CARDIAC ABLATION PERCUTANEOUS CATHETER
Catalog Number D134801
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 06/06/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a cardiac ablation procedure with a thermocool smarttouch sf catheter and the patient experienced a cardiac tamponade which required drainage.The report indicated that pre-op, a thermocool smarttouch sf catheter had error 105 occurred during connecting the catheter and cable.The issue was not resolved by replacing the cable.The issue was resolved by replacing the thermocool smarttouch sf catheter with another new one (thermocool smarttouch sf catheter / lot #: 31528832l).During the procedure, a cardiac tamponade occurred, and drainage was performed.The vital signs stabilized.Puncture was performed with a rf needle.No extended hospitalization.After the soundstar eco catheter was being inserted into the patient's body, the echo screen display disappeared midway and it was not recognized.A newly opened catheter (lot #: g947359) was also not recognized.The timing was while confirming the pericardial effusion.Additionally, the issue was resolved by replacing with another soundstar eco catheter (the second one).Cf monitoring methods were dashboard, vector, and visitag.Visitag coloring settings was tag index.Visitag additional filters was impedance drop.Additional information was received on 11-jun-2025.The patient did not require cardiac surgery.Outcome of the adverse event mentioned improved, one catheter was used for each.No evidence of steam pop.No error messages were observed on biosense webster equipment during the procedure.Additional information received on 15-jun-2025, the adverse event was discovered post use of bwi products.After the procedure, the blood pressure decreased to the 70mmhg level, and the echocardiogram revealed that pericardial effusion had increased compared to intraoperatively.The physician¿s opinion on the cause of this adverse event was the patient¿s condition.The event occurred probably transseptal phase.Outcome of the adverse event fully recovered (no residual effects).Prior to noting the cardiac tamponade, ablation was performed.The procedural act was over 300 seconds.Two transseptal puncture sites were performed during the procedure.No relevant tests/laboratory data or other relevant history/preexisting condition noted.The flow setting used were under 30w: 8ml/min, above 31w: 15ml/min, pre: 2sec, and post: 4sec.Correct catheter settings were selected on the generator.No issues with flow rate change at the start of ablation.The adverse event was assessed as mdr reportable under the thermocool smarttouch sf catheter / lot #: 31528832l.The recognition issue and the 105 error issue were assessed as non mdr reportable.The user will not be able to use the device and will have to replace it.The most likely consequence was an intraprocedural delay.The potential risk that it could cause or contribute to a serious injury or death was remote.
 
Additional Manufacturer Narrative
The investigation was completed on 26-sep-2025.An analysis of the product could not be performed since a physical sample was not received for evaluation.A manufacturing record evaluation was performed for the finished device number lot 31528832l and no internal action related to the complaint was found during the review.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.If the product is received at a later date, the investigation will be updated as applicable.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
THERMOCOOL SMARTTOUCH SF
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key22392341
Report Number2029046-2025-02176
Device Sequence Number18409544
Product Code LPB
UDI-Device Identifier10846835010145
UDI-Public(01)10846835010145(17)280108(10)31528832L
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P030031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberD134801
Device Lot Number31528832L
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/06/2025
Supplement Date Received by Manufacturer09/26/2025
Initial Report FDA Received Date07/03/2025
Supplement Report FDA Received Date10/08/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/09/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
RF NEEDLE.; SMARTABLATE GEN. KIT (JAPAN).; SMARTABLATE PUMP KIT (JAPAN).; SOUNDSTAR ECO GE 8F CATHETER.; SOUNDSTAR ECO GE 8F CATHETER.; THMCL SMTCH SF BID, TC, D-D.; UNK CABLE.; UNK_CARTO 3.
Outcome Attributed to Adverse Event Required Intervention; Life Threatening;
Patient Age82 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceAsian